OK guys, this may be foolish, but I am going to try it. I have continued to become more and more depressed over the past year and a half. My doctor has increased my dosage on my Prozac and Geodon. I got better for a while, and then the depression came back and continued to worsen. So I went back to the doctor, and she decreased my Prozac and switched me from Geodon to Saphris. Again, it worked for awhile, but the depression has been coming back. I can increase the dosage on my Saphris (my doctor has given me permission to do this if things get worse) but I have a feeling in my gut that I am overmedicated as it is. So, I have decided to go a while without taking the Saphris to see what happens. I can always go back on it, and I still have the option of increasing the dosage. My doctor has already told me that if the Saphris doesn't work then I will have to look into Depakote or Lithium, and I don't really want to go there. My fear is that nothing is going to work and I am going to end up being hospitalized, or worse, acting on my suicidal thoughts. (I think about it a lot in the evenings, but up to this point, I realize that it is irrational and will not act upon it.) My doctor says that I have pretty sound insight as to my condition and how I am doing, so I am "trusting" myself to try this experiment to see if taking less medication might help. I have read in several places that sometimes taking too much medication can cause depression too. My original diagnosis was "moderate to severe OCD with bipolar tendencies." Back in 2001 (when I was diagnosed), I was cycling through "highs" and "lows" several times a day, and they were pretty extreme. That is what my doctor is treating me for with the Saphris, but I am aware that over the past year and a half, I have only felt depressed, not manic. Anyway, the depression is the major reason I have not been around lately. I have withdrawn from everyone. On the bright side, my OCD seems to be under control quite well at the present time. Have any of you had experience with doing better after decreasing dosages or dropping medications? I am curious to hear your thoughts and experiences.
God bless you all!